question-icon

What causes broken blood vessel in eye?

default
Posted on Mon, 2 Feb 2015
Question: I have had what appears to be a broken blood vessel in the front of my eye .i can't remember doing anything to my eye. But I have glaucoma&stake blood thinners this patch or spot of blood has been there for 3 days please advise?
doctor
Answered by Dr. Shoaib Khan (1 hour later)
Brief Answer:
The cause could very well be the meds sir

Detailed Answer:
Hello sir and welcome.

Thank you for writing to us.

I have gone through your query with diligence and would like you to know that I am here to help. The ruptured blood vessel-like appearance is called a sub-conjunctival haemorrhage, and some of the most common causes for an abrupt appearance are:

+Violent coughing
+Lifting of heavy objects
+Vomiting
+Violent sneezing
+Eye infections
+Violently rubbing your eyes
+Eye infections
+Fluctuations of blood pressure
+Medications (e.g. blood thinning medications)
+Diabetes

So the medications you are on could clearly be the cause for your presentation, for this reason I would urge you to visit your doctor for a physical examination and further evaluation. Please feel free to write back to me for any further clarifications, I would be more than happy to help you.

Best wishes sir.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shoaib Khan

General & Family Physician

Practicing since :2009

Answered : 9409 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes broken blood vessel in eye?

Brief Answer: The cause could very well be the meds sir Detailed Answer: Hello sir and welcome. Thank you for writing to us. I have gone through your query with diligence and would like you to know that I am here to help. The ruptured blood vessel-like appearance is called a sub-conjunctival haemorrhage, and some of the most common causes for an abrupt appearance are: +Violent coughing +Lifting of heavy objects +Vomiting +Violent sneezing +Eye infections +Violently rubbing your eyes +Eye infections +Fluctuations of blood pressure +Medications (e.g. blood thinning medications) +Diabetes So the medications you are on could clearly be the cause for your presentation, for this reason I would urge you to visit your doctor for a physical examination and further evaluation. Please feel free to write back to me for any further clarifications, I would be more than happy to help you. Best wishes sir.